MAUDE Adverse Event Report: MEDLINE INDUSTRIES INC.; SHOULDER ARTHROSCOPY PACK

MEDLINE INDUSTRIES INC.; SHOULDER ARTHROSCOPY PACK
Catalog Number DYNJ64924A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that a patient was undergoing a left shoulder arthroscopy, debridement of capsule, glenoid labrum, rotator cuff repair, distal clavicle excision, and the blade broke into two pieces during the patient's procedure.Reportedly the blade was inserted into the shoulder, and was used to divide tissue from off of the humeral head.Downward force into the bone caused the blade to break in two.The surgeon reported that there was no unusual force placed on the blade outside of normal use.The facility reported that when the piece broke off of the blade the broken piece of the blade never left sight of the camera.The piece of the blade was retrieved with the grasper and removed immediately.The blade fragment was removed immediately, and the procedure continued as planned without further issue.There was no impact to the patient, or the procedure being performed.The patient was under anesthesia, however, no additional anesthesia, or medication was required.There was no report of any adverse patient consequence, and no effect on the patient's stability as a result of the incident.There were no complications noted with the patient during, or after the procedure.The actual device has been discarded, and is not available to be returned to medline for evaluation.No additional information is available.Due to the reported incident, and in an abundance of caution, this medwatch is being filed.If any further relevant information is identified or obtained, a supplemental medwatch will be submitted.
 
Event or Problem Description
It was reported that the surgical blade broke into two pieces, and was manually retrieved from the patient.

Common Device Name
SHOULDER ARTHROSCOPY PACK
Manufacturer (Section D)
MEDLINE INDUSTRIES INC.
three lakes drive
northfield IL 60093 2753
MDR Report Key10560478
Report Number1423395-2020-00027
Device Sequence Number1240843
Product Code OJH
UDI-Device Identifier10193489303995
UDI-Public10193489303995
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 09/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberDYNJ64924A
Device Lot Number20BBQ874
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/02/2020
Initial Report FDA Received Date09/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient Weight95